A new lethal drug known as “gray death” has been described as dangerous to even touch. Authorities are sounding alarm over the drug, which is a mixture that often contains heroin, synthetic opioids, fentanyl, and elephant tranquilizers. The exact combination can vary and like many drugs, not knowing what exactly is in it can be deadly to the user.
According to drug experts, gray death can kill in even very small doses. It has reported that an officer overdosed after just accidentally touching it. Gray death has been found in Georgia, Alabama, Ohio, and Pennsylvania and has had several overdose related deaths linked to its use.
Why are they calling it gray death?
As the name implies, it usually has a gray color similar to concrete. The mixture can sometimes be found as a powder that can look very similar to concrete mixing powder or can also be sold in tablet form. The name itself hasn’t scared off users, who often are chasing the next greatest high. While it has death in its name, users often rationalize that they are more experienced so fatal overdose won’t happen to them.
Why is it so dangerous?
Gray death is extremely potent and can take up to ten times as much Narcan to revive someone who has overdosed. It is exponentially more powerful than heroin. Additionally, many users believe they are using heroin and are unaware of the increased risk they are taking by using it.
What are its effects?
Experts believe that the effects of gray death include lethargy, dizziness, nausea, shallow breath, heart failure, and death. That said there is still much about the drug that is unknown. Deneen Kilcrease, a forensic chemist with the Georgia Bureau of Investigation’s crime lab, told CNN “To this date, I have no idea what makes it gray.” Because of its varied nature, it can be difficult to determine just how many people have overdosed or died due to the drug. Lab tests might pick up on just one of the drugs in its mixture.
The new drug cocktail
Gray death represents a worrying trend towards drug cocktails or “designer drugs.” Mixing two or more drugs can increase the risks of negative side effects. Because these drugs are made in makeshift labs, there is no telling which batch is the most dangerous.
If you or a love one is experiencing an addiction to heroin or opioids, it’s never too late to seek help. Changes Treatment and Recovery believes everyone can recover with proper treatment. Contact us today at 844-759-9113. Our expert staff can create a personalized program for you or your loved one who is struggling with drug addiction.